# SDR 2003UALA00831

- Difficulty date: November 1, 2003
- Submitted: November 18, 2003
- Operation: Air carrier
- Aircraft: N652UA
- Make and model: Boeing 767322
- Aircraft serial: 25390
- Aircraft time: 49,841 hours, 8,135 cycles
- Engine: Pwa PW4060
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

NR 1 ENGINE SURGE ON TAKEOFF.  ENGINE SELF RECOVERED AND CONTINUED NORMAL OPERATION.  ENGINE EXPERIENCED GROUP 3 SURGE ON TAKE OFF. CAUSE OF THE SURGE IS OPEN CLEARANCES IN THE REAR OF THE HPC. FINAL FIX FOR SURGE ISSUES IS THE OVERHAUL OF THE ENGINE TO A RING CASE CONFIGURATION.
